Alert archive / California / Hazardous Seas Warnings in 2020
Hazardous Seas Warning 25, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 13, 2020, 11:25 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 11:25 AM PST (19:25 UTC)
- Expired
- Nov 13, 2020, 9:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
689 WHUS76 KEKA 131925 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1125 AM PST Fri Nov 13 2020 PZZ450-470-140330- /O.CAN.KEKA.GL.W.0028.000000T0000Z-201113T2200Z/ /O.NEW.KEKA.SE.W.0025.201113T1925Z-201114T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1125 AM PST Fri Nov 13 2020 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Steep southerly seas 9 to 12 feet at 8 seconds will gradually lower this evening as winds have eased and will become northwesterly tonight. Meanwhile, a large swell will build to 15 feet at 14 seconds tonight. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-475-140330- /O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1125 AM PST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...South to southwest winds 15 to 25 kt will ease and become northwesterly tonight. Steep seas 5 to 9 feet today. A northwest swell arriving this evening will build to 14 feet at 14 seconds tonight and persist through the weekend. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 8 AM this morning to 6 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
467 WHUS76 KEKA 132210 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 210 PM PST Fri Nov 13 2020 PZZ450-470-140500- /O.CON.KEKA.SE.W.0025.000000T0000Z-201114T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 210 PM PST Fri Nov 13 2020 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Steep southerly seas 9 to 12 feet at 8 seconds will lower this evening, with westerly winds becoming light southerly overnight. Meanwhile, a large swell will arrive and build to 15 feet at 14 seconds tonight, persisting through the weekend. Another period of stronger southerly winds and steep seas is expected by Saturday evening. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-475-140615- /O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 210 PM PST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Southwest winds 10 to 20 kt will ease and become northerly tonight. Some steep southwesterly seas 5 to 7 feet will linger before lowering this evening. A northwest swell will arrive tonight, building to 14 feet at 14 seconds by morning, and persisting through the weekend. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 8 AM this morning to 6 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
966 WHUS76 KEKA 140504 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 904 PM PST Fri Nov 13 2020 PZZ450-141315- /O.EXP.KEKA.SE.W.0025.000000T0000Z-201114T0500Z/ /O.NEW.KEKA.SC.Y.0091.201114T0504Z-201115T0500Z/ /O.NEW.KEKA.GL.A.0024.201115T0500Z-201115T1700Z/ Pt St George to Cape Mendocino out 10 nm- 904 PM PST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 15 feet expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 35 kt and seas 12 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, until 9 PM PST Saturday. For the Gale Watch, from Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ470-141315- /O.EXP.KEKA.SE.W.0025.000000T0000Z-201114T0500Z/ /O.NEW.KEKA.SC.Y.0091.201114T0504Z-201114T2300Z/ /O.NEW.KEKA.GL.A.0024.201114T2300Z-201115T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 904 PM PST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 13 to 17 feet expected. For the Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 17 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 3 PM PST Saturday. For the Gale Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ455-475-141315- /O.CON.KEKA.SC.Y.0090.000000T0000Z-201116T1400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 904 PM PST Fri Nov 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY... * WHAT...Northwest winds 10 to 20 KT becoming south on Saturday with gusts up to 30 kt. A northwest swell will arrive tonight, building to 14 feet at 15 seconds by morning, and persisting through Sunday * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 13, 4:19 AM PST, 7 hours 6 minutes earlier.
Area forecast discussion, Nov 13, 4:19 AM PST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
419 AM PST Fri Nov 13 2020
.SYNOPSIS...A strong storm system is moving across the
area today. Widespread beneficial rainfall will be likely, along
with gusty south winds and mountain snow. Additional periods of rain
will be possible through the weekend into early to middle portions
of next week.
&&
.DISCUSSION...Light warm sector rain began spreading
across northern portions of the area early this morning in
advance of an approaching cold front. The rainfall rates will be
on the increase as the rain expands south and east, with totals
forecast to range from 1 to 2 inches along west facing ridges in
Del Norte and Humboldt Counties, to around 0.5-1.0 inch in the
vicinity of Humboldt Bay, as well as Trinity and Mendocino
Counties. Lower amounts from 0.25 to 0.75 inch are expected in
Lake County. A Southerly wind surge came in exceeding some model
guidance, thus an expansion of the wind advisory was warranted. As
these southerly winds move over the Central Valley and encounter
the Trinity Alps, they will aid in upslope cooling over the
mountains resulting in snow levels locally lowering to 4000 feet.
Snowfall totals from 4 to 6 inches will be possible at Scott
Mountain Summit, with locally higher amounts expected across the
surrounding mountains. Reference the latest winter weather
advisory for additional information.
&&
WINDS...Expanded the wind advisory to include the northern Humboldt
county coast. HRRR and WRF indicate a 3 hour window of southeast
gusts to 40 kt (46 MPH) from about 8AM to 11AM in wind channeled
valleys. Granted most of this wind potential may remain aloft, just
a few hundred feet above ground level due to the strong stability,
per the BUFKIT profiles. Ridges and exposed coastal headlands will
gust to 50 mph easily with a few wind prone ridgetops possibly
reaching 60 mph before frontal passage by late morning. High
resolution guidance has winds shifting westerly and settling down by
late this afternoon. Winds will increase over the ridges of
Mendocino, Lake and southern Trinity counties into this afternoon
before easing up this evening.
&&
.AVIATION...Flight hazards associated with an approaching low
pressure are: MVFR/IFR ceilings and visibilities in rain, strong and
gusty south-southeast winds and low level wind shear (LLWS)
especially at ACV and CEC. MVFR conditions and gusty south winds
have already occurred at KCEC early this morning. Conditions at KACV
will deteriorate later this morning. IFR conditions just ahead/along
the cold front can be expected later this morning and afternoon at
both terminals. Inland areas will see deteriorating condition by
late morning. KUKI is expected to drop into MVFR by late morning
with light rain expected. S-SW Boundary layer winds will increase to
around 40 kt across Mendocino county by late morning/early
afternoon, resulting in the potential for LLWS at UKI. Rain and
winds will decrease this evening and overnight. Shallow patches of
ground fog will likely plague the terminals after mixing ceases.
&&
.MARINE...A strong low pressure system is forecast to move across
the region today. South winds gusting to 40-45 kt are expected as a
result over the northern waters this morning and early afternoon.
Gale force winds will be most probable over marine zone 470, but
gales may also develop over zone 450...thus a gale warning has been
expanded east into the northern inner waters. Solid small craft
advisory conditions are likely for the southern waters, with
southerly gusts to 30-35 kt and steep short period seas.
Winds are forecast to weaken by this evening, followed by another
period of strong south winds Saturday afternoon and evening. In
addition, a 12 to 14 foot northwesterly swell with a period from 13
to 14 seconds is forecast to spread through the waters tonight and
Saturday. This NW swell will ensure hazardous seas into the weekend.
After the weekend, wet and unsettled weather will remain possible
during early to middle portions of next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 4 PM PST this afternoon for CAZ101-102-105.
Wind Advisory until noon PST today for CAZ103.
Wind Advisory until 4 PM PST this afternoon for CAZ104-106.
Winter Weather Advisory until 4 PM PST this afternoon for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 AM PST early this morning for
PZZ450.
Gale Warning until 2 PM PST this afternoon for PZZ450.
Gale Warning until 2 PM PST this afternoon for PZZ470.
Small Craft Advisory from 8 AM this morning to 6 AM PST Monday
for PZZ455.
Small Craft Advisory until 6 AM PST Monday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 13, 11:20 AM PST, 5 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 1120 AM PST Fri Nov 13 2020 CAZ101>106-108>115-141930- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1120 AM PST Fri Nov 13 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-141930- Northern Trinity- 1120 AM PST Fri Nov 13 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 8:50 PM PST | Gale Warning | EKA | 15 hr |
Nearby
Hazardous Seas Warnings in California, 2020Every hazardous seas warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.